MAUDE Adverse Event Report: CONTEGO MEDICAL, INC NEUROGUARD IEP SYSTEM; CAROTID STENT SYSTEM

CONTEGO MEDICAL, INC NEUROGUARD IEP SYSTEM; CAROTID STENT SYSTEM
Model Number NG-0740-140-2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 01/30/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Event description (as reported).It was reported that a neuroguard stent iep sys ng-0740-140-2 was used to treat a patients right proximal carotid artery, which had a severely calcified lesion with 90% stenosis.Post-op, the patient suffered a stroke (later determined that stroke symptoms started prior to the introduction of the neuroguard device).The patient was admitted to hospital.The issue was resolved.Investigation: summary of conversation between dr.(b)(6) and dr.(b)(6): the target lesion was a heavily calcified 90 percent stenosis of the r ica.An on-label spider distal embolic protection device was deployed without incident.Due to the lesion calcification and degree of stenosis a pre-dilation was performed with a standard angioplasty balloon.Next, due to the severe calcification, an off-label use of shockwave intravascular lithotripsy (ivl) was performed.Importantly, an excessive amount of manipulation of the shockwave catheter was required to deliver the shockwave balloon to the treatment site.During the shockwave (ivl) the patient became symptomatic on the procedure table which was before the neuroguard stent delivery system entered the body.The procedure was completed with the neuroguard device which was used on ifu and performed without any device issues.The patient was admitted to the hospital after the procedure.The admission ct and mri of the brain were both negative for acute stroke.Imaging at hospital day 4 including a repeat ct and mri of the brain did demonstrate findings consistent with an embolic event to the right cerebral hemisphere.The patient did have a mild residual neurologic deficit on the day of discharge.Home.The treating physician said the neuroguard device functioned normally.Conclusions: based on the investigation, the neuroguard iep system performed as intended, with no issues observed during procedure.The stroke symptoms began prior to introduction of the neuroguard device and were attributed to patient-specific factors and procedural complexity, including heavily calcified anatomy and off-label use of the shockwave intravascular lithotripsy (ivl) balloon.There was not an associated neuroguard device malfunction.The device did not contribute to the adverse event.The mdr is being filed as a conservative measure due to peri-procedural stroke and hospitalization, despite normal device performance.

Brand Name
NEUROGUARD IEP SYSTEM
Common Device Name
CAROTID STENT SYSTEM
Manufacturer (Section D)
CONTEGO MEDICAL, INC
3801 lake boone trail,
suite 100
raleigh
Manufacturer (Section G)
CONTEGO MEDICAL
3801 lake boone trail,
suite 100
raleigh
MDR Report Key24273253
Report Number3011471056-2026-00005
Device Sequence Number13269636
Product Code NIM
UDI-Device Identifier00851616007613
UDI-Public00851616007613
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P240009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Biomedical Engineer
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNG-0740-140-2
Device Catalogue NumberNG-0740-140-2
Device Lot NumberNOT PROVIDED
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/07/2026
Initial Report FDA Received Date02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SHOCKWAVE IVL BALLOON.
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown